MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035423080
Medical Device Problem Codes Expulsion (2933); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during embolization procedure at posterior communicating artery, the subject coil protruded to parent vessel, the physician tried to adjust the coil several times and the proximal area of the coil got stretched, then the physician tried to withdraw the coil and found the coil was prematurely detached.The physician used a guidewire to guide microcatheter to pass the lesion and deployed a stent to press the stretched coil.The guidewire was unable to advance even after twisted to adjust.The physician withdrew the guidewire and found it fractured.Then the physician used a snare device to take the detached coil (subject device) and along with the guidewire and completed the procedure successfully.There were no reported clinical consequences to the patient.
 
Additional Manufacturer Narrative
D4 expiration date - added.H4 manufacturing date ¿ added.The subject device was not returned.Therefore, visual and functional analysis were not performed.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated the device prepared for use as per the directions for use and no damage noted to the packaging prior to opening the packaging.Also, continuous flush set up and maintained throughout the clinical procedure.It is most likely that anatomical or procedural factors resulted the coil protruded to parent vessel and eventually detached when trying to remove.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned to the reported event.
 
Event or Problem Description
It was reported that during embolization procedure at posterior communicating artery, the subject coil protruded to parent vessel, the physician tried to adjust the coil several times and the proximal area of the coil got stretched, then the physician tried to withdraw the coil and found the coil was prematurely detached.The physician used a guidewire to guide microcatheter to pass the lesion and deployed a stent to press the stretched coil.The guidewire was unable to advance even after twisted to adjust.The physician withdrew the guidewire and found it fractured.Then the physician used a snare device to take the detached coil(subject device) and along with the guidewire and completed the procedure successfully.There were no reported clinical consequences to the patient.

Brand Name
TARGET 360 ULTRA 3MM X 8CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key10018121
Report Number3008881809-2020-00125
Device Sequence Number19355099
Product Code HCG
UDI-Device Identifier04546540675897
UDI-Public04546540675897
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2022
Device Model NumberM0035423080
Device Catalogue NumberM0035423080
Device Lot Number21455586
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/11/2020
Supplement Date Received by Manufacturer05/12/2020
Initial Report FDA Received Date05/01/2020
Supplement Report FDA Received Date05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM EZ STENT(STRYKER); SYNCHRO GUIDEWIRE(STRYKER); XT-27 MICROCATHETER(STRYKER); NEUROFORM EZ STENT(STRYKER); SYNCHRO GUIDEWIRE(STRYKER); XT-27 MICROCATHETER(STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR